How Common Is Lortab Overdose?

How Common Is Lortab Overdose?Lortab is a prescription pain reliever that is a combination of hydrocodone and acetaminophen. It is an opiate narcotic drug that is able to cause both physical dependency and psychological addiction. It works by altering the chemicals in the brain to decrease the stimulation of the nerves that transmit the signals for pain and to block the receptors in the brain which receive those signals. While Lortab can be effective when used exactly as directed by a physician, it can be dangerous and potentially lethal when used in larger amounts than was prescribed. Lortab overdose is fairly common especially among those who develop an addiction to the drug. According to a 2004 report by the Center for Disease Control accidental drug overdose ranks as the second-leading cause of accidental death in the United States. When you are misusing Lortab in any way, overdose is a threat.

How Does Lortab Overdose Happen?

Lortab overdose most often happens a user develops a tolerance to the drug. This means that in order to achieve the effects desired the individual will have to use increasingly larger doses of Lortab. He or she might also use the drug more frequently, for a longer duration or without a legitimate medical. This overuse of the drug is what most often leads to an overdose. Overdose also is likely to occur after a period of abstinence from the drug. A user might attempt to take Lortab in the dose that was previously taken, though the body’s tolerance to the drug may have decreased. Another common cause of overdose is combining Lortab with another drug. Particularly dangerous combinations include the following:

  • Alcohol
  • Amphetamines
  • Benzodiazepines
  • Depressants
  • Muscle relaxants
  • Sedatives tranquilizers
  • Other opiates

What Happens during Lortab Overdose? When a person uses too much Lortab, it is not always immediately visible. Lortab use has little effect on one’s motor skills and an overdose involves more of an internal slowing-down. However there are symptoms to watch out for that signal an overdose. They can include the following:

  • Bluish skin
  • Pinpoint pupils
  • Sweating
  • Drowsiness followed by unconsciousness or coma
  • Slow or no pulse
  • Decreased heart rate
  • Shallow or suppressed breathing
  • Seizures

A Lortab overdose becomes deadly when a person’s respiratory system shuts down and his or her breathing stops altogether. If you suspect an overdose, seek emergency medical help immediately. Do You Need Lortab Overdose Help? Don’t wait until a life-threatening situation occurs to reach out for help. We are here 24 hours a day to answer your questions and get you the help you need to overcome Lortab abuse or addiction. Please call our toll-free number now.